Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AIDS-Defining Afflictions
Jun 29, 2006

How often do you see AIDS-defining afflictions show up in patiens who have yet to meet the blood-count criteria for AIDS? VL <50, 20%, CD4 bouncing around between 211 and 276 over the past year, no treatment yet. I seem to have developed a thrushish affliction in the past week--small white spocks all over my tongue, with a few stripes of white, a slight cottony feeling down in my jowls occasionally, and a heightened sensitivity to hot foods (both spicy and hot). Does this sound like anything you've seen with your patients? It definitely isn't hindering my eating or causing any pain outside of the application of heat (and the pain is very minor, just unusual). Is there anything OTC for this, HIV-related or not? (My next HIV appointment is not for several weeks...). I think I also read somewhere that if you have something like thrush you SHOULDN'T gargle mouthwash, as those killed bacteria could help fight the problem--is that accurate?

Response from Dr. Conway

Thrush is one of those conditions that can affect someone well before the CD4 count is at 200. Your CD4 count is actually close enough to 200 that I would think that the thrush is a clear sign that your immune system is weakening and that you should consider antiretroviral treatment in the near future.

As for the thrush itself, I would recommend that you see a doctor as soon as possible to confirm the diagnosis and to start some type of treatment for it. This could be as simple as a mouthwash, so I would strongly encourage you to take charge of this as soon as you can.



Previous
Slight Prolonged Itching
Next
Neuropathy??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement